MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION

C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION
Catalog Number 0043600
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had hemovac drain closed wound suction evacuation device to the back incision near the spine.Hemovac drain was taped and previously working.With repositioning device had disconnected at the tubing and immediately addressed.Device was removed from patient as per order promptly.Patient had surgery like t10 - s1 instrumentation and fusion of spinal columns.Drain was used to remove excess drainage from surgery site.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient had hemovac drain closed wound suction evacuation device to the back incision near the spine.Hemovac drain was taped and previously working.With repositioning device had disconnected at the tubing and immediately addressed.Device was removed from patient as per order promptly.Patient had surgery like t10 - s1 instrumentation and fusion of spinal columns.Drain was used to remove excess drainage from surgery site.Per additional information received via email on 09jul2025, it was reported that nursing staff have tried to prevent this by taping the tubing but was clearly ineffective regardless.The site closest to patient was cleansed with cholorhexadine.Device was removed from patient as per order promptly.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: instructions for use: 1.The surgeon should irrigate the wound with sterile fluid and then suction the irrigating fluid and gross debris from the operative site.2.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.3.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.4.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.5.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.6.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.7.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.8.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
WOUND SUCTION
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22395499
Report Number1018233-2025-05485
Device Sequence Number4901261
Product Code GCY
UDI-Device Identifier00801741049347
UDI-Public(01)00801741049347
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0043600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale